Seizure worsening caused by decreased serum valproate during meropenem therapy

Margherita Santucci, Antonia Parmeggiani, Roberto Riva

Research output: Contribution to journalArticlepeer-review

Abstract

Serum concentrations of valproate were reduced and seizures were exacerbated by concomitant meropenem therapy in a child with a neurodegenerative disorder and epilepsy. In this patient, a rapid decline of valproate serum concentrations was observed on two occasions with meropenem antibiotic therapy. This event was the most likely cause of observed seizure exacerbation. Meropenem should be used with caution in patients treated with valproate owing to the drastic lowering of serum valproate concentration and the consequent risk of seizure worsening.

Original languageEnglish
Pages (from-to)456-457
Number of pages2
JournalJournal of Child Neurology
Volume20
Issue number5
Publication statusPublished - May 2005

ASJC Scopus subject areas

  • Clinical Neurology
  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Seizure worsening caused by decreased serum valproate during meropenem therapy'. Together they form a unique fingerprint.

Cite this